Hail, Divide
- When
- June 17, 5:06 PM CST to 5:26 PM CST
- Where
- Divide County, Crosby
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.920, -103.280
The hail was reported to have lasted 20 minutes.
In the late afternoon of Tuesday, June 17th, two isolated severe thunderstorms developed over northwest North Dakota, and tracked south through the mid-evening hours. These two supercell thunderstorms prompted several severe thunderstorm warnings.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
In the late afternoon of Tuesday, June 17th, two isolated severe thunderstorms developed over northwest North Dakota, and tracked south through the mid-evening hours. These two supercell thunderstorms prompted several severe thunderstorm warnings. Several reports of large hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 17, 2:22 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT TUE JUN 17 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... SEVEN COUNTIES IN A SEVERE THUNDERSTORM WATCH THROUGH 9PM MDT IN OUR SOUTHWEST ZONES. PLEASE REFER TO BISWCNBIS FOR FURTHER DETAILS. SHORTWAVE NOTED ON WATER VAPOR OVER EAST CENTRAL MONTANA WILL CONTINUE TO ACT AS THE TRIGGER TO INITIATE TSTMS THROUGH EARLY TONIGHT AS IT TOPS THE STATIONARY UPPER RIDGE AXIS OVER CENTRAL AND EASTERN MONTANA. EXPECT ISOLATED TSTMS FURTHER EAST ACROSS CENTRAL NORTH DAKOTA THIS EVENING/TONIGHT. DRY IN OUR EXTREME EASTERN ZONES. A GOOD SHOT FOR SHOWERS AND TSTMS WEDS AFT/EVE AS A FRONT APPROACHES WITH HIGH INSTABILITY AND SUFFICIENT MOISTURE. HAVE PUT LIKELY WORDING IN FOR OUR CENTRAL AND WESTERN ZONES ALONG WITH A MENTION OF HAIL/WINDS/HEAVY RAIN. MOST OF OUR CENTRAL AND WESTERN CWA REMAINS IN A SLIGHT RISK WEDS. EXPECT A CHANCE IN OUR EASTERN ZONES BUT NOT A SEVERE THREAT AT THIS TIME. WILL CONTINUE WITH A SLIGHT CHC OF TSTMS REST OF THE SHORT TERM. LOOKS LIKE TOMORROW THOUGH IS OUR BEST THREAT. WARM TEMPS TO CONTINUE WITH HIGHS AROUND 80. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... ALL MEDIUM RANGE MODELS CONTINUE TO FORECAST UPPER LEVEL RIDGING ACROSS THE CENTRAL UNITED STATES BETWEEN WEST AND EAST COAST TROUGHS. NORTHWEST FLOW ALOFT SHOULD PERSIST ACROSS THE REGION ON SATURDAY. BECAUSE OF THIS...AND THE FACT THE MODELS HAVE TRENDED DRY...HAVE DECIDED TO REMOVE POPS FOR SATURDAY IN COORDINATION WITH SURROUNDING OFFICES. HOWEVER...BY SUNDAY AND FOR THE REST OF THE EXTENDED PERIOD SHORT WAVE DISTURBANCES ARE FORECAST TO EJECT OUT OF AN EASTERN PACIFIC UPPER LOW. THESE DISTURBANCES ARE FORECAST TO TOP THE RIDGE AND FLATTEN IT. THERE ARE STILL MANY UNCERTAINTIES ON THE TIMING OF THESE DISTURBANCES...BUT IT APPEARS THAT A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR LATE SUNDAY AND SUNDAY NIGHT AS A SHORT WAVE...AND ASSOCIATED SURFACE TROUGH MOVE ACROSS THE REGION. CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH MUCH OF REST OF THE PERIOD AS SHORT WAVE DISTURBANCES EMANATING FROM THE EASTERN PACIFIC LOW CONTINUE TO IMPACT THE AREA. AS FOR TEMPERATURES...EXPECT MUCH WARMER MORE SUMMER LIKE CONDITIONS THROUGH THE EXTENDED WITH HIGHS IN THE 80S ACROSS THE REGION. COULD EVEN SEE SOME UPPER 80S OR MAYBE SOME LOW 90S ACROSS THE SOUTH. && .AVIATION... AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE NORTHERN ROCKIES IS LEADING TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA. THESE STORMS ARE EXPECTED TO IMPACT THE WESTERN AND CENTRAL TAF SITES THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE SOUTHWEST...WHERE SOME SEVERE STORMS ARE ALSO POSSIBLE. OVERNIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE WESTERN TAF SITES. SHOWERS AND THUNDERSTORMS POSSIBLY SEVERE WILL AGAIN BE POSSIBLE ON WEDNESDAY AS ANOTHER POTENT UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE BOUNDARY MOVES ACROSS THE STATE. OUTSIDE OF THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED WITH LIGHT SOUTHEASTERLY WINDS. .BIS WATCHES/WARNINGS/ADVISORIES... && KS/KB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CDT TUE JUN 17 2008 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-182045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 341 PM CDT TUE JUN 17 2008 /241 PM MDT TUE JUN 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING INSTABILITY AND LOW LEVEL MOISTURE ALONG WITH A LOW PRESSURE TROUGH OVER THE STATE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON WEDNESDAY. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAINFALL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY THROUGH WEDNESDAY EVENING. NDZ031>033-040-041-043-044-182045- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 241 PM MDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH UNTIL 9PM MDT TONIGHT. AN UPPER LEVEL DISTURBANCE OVER EAST CENTRAL MONTANA WILL TRIGGER THUNDERSTORMS OVER SOUTHWEST NORTH DAKOTA. SOME OF THESE THUNDERSTORMS MAY CONTAIN VERY HEAVY RAIN...LARGE HAIL...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING INSTABILITY AND LOW LEVEL MOISTURE ALONG WITH A LOW PRESSURE TROUGH OVER THE STATE WILL BRING A CHANCE OF THUNDERSTORMS ON WEDNESDAY. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAINFALL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IF ANY SEVERE WEATHER CRITERIA ARE MET. KS
The national radar mosaic for the moment the first event began.
6 hail. Local standard time, as filed.
The hail was reported to have lasted 20 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2008Every state in 2008This day in weather historyWarnings in North Dakota, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103308, 103310, 103311, 103312, 103313, 103314.